Alert archive / Hawaii / Wind Advisories in 2026

Wind Advisory 7, NWS Honolulu, HI

February 16, 2026Hawaii County, Honolulu County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 16, 2026, 2:54 AM HST for Hawaii County, Honolulu County, Kalawao County, Hawaii. It took effect at Feb 16, 2026, 3:00 AM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Feb 16, 2026, 2:54 AM HST (12:54 UTC)
In effect from
Feb 16, 2026, 3:00 AM HST
Expired
Feb 19, 2026, 3:15 AM HST
In force
3 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI

The radar

The Molokai radar (PHMO), 57 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 0.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2026-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2026-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WWHW70 PHFO 161254
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
254 AM HST Mon Feb 16 2026

HIZ011-015>017-026-027-036>040-042>047-050>052-054-170345-
/O.NEW.PHFO.WI.Y.0007.260216T1300Z-260218T0400Z/
Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala-
Big Island Interior-Koolau Leeward-Molokai Windward-Molokai
Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward-
Lanai South-Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-South Haleakala-Big Island South-Big Island
Southeast-Big Island North-
254 AM HST Mon Feb 16 2026

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...East winds 15 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai, Oahu, and the 
  Big Island Hawaii.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

Secure trash cans, lawn furniture, and other loose outdoor objects 
that can be easily blown around by strong winds.

&&

$$

SP
6 follow-up statements
578 
WWHW70 PHFO 170115
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
315 PM HST Mon Feb 16 2026

HIZ011-015>017-026-027-036>040-042>047-050>052-054-171415-
/O.CON.PHFO.WI.Y.0007.000000T0000Z-260218T0400Z/
Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala-
Big Island Interior-Koolau Leeward-Molokai Windward-Molokai
Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward-
Lanai South-Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-South Haleakala-Big Island South-Big Island
Southeast-Big Island North-
315 PM HST Mon Feb 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...East winds 20 to 30 mph with gusts over 50 mph.

* WHERE...Kahoolawe, Lanai, Maui, Molokai, Oahu, and the Big Island. 
  Areas most at risk include higher terrain, passes and areas 
  immediately south through west of mountains.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

Secure trash cans, lawn furniture, and other loose outdoor objects 
that can be easily blown around by strong winds.

&&

$$

M BALLARD
593 
WWHW70 PHFO 171232
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
232 AM HST Tue Feb 17 2026

HIZ011-015>017-026-027-036>040-042>047-050>052-054-180400-
/O.CON.PHFO.WI.Y.0007.000000T0000Z-260218T0400Z/
Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala-
Big Island Interior-Koolau Leeward-Molokai Windward-Molokai
Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward-
Lanai South-Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-South Haleakala-Big Island South-Big Island
Southeast-Big Island North-
232 AM HST Tue Feb 17 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts over 50 mph.

* WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai, Oahu, and the 
  Big Island Hawaii.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

Secure trash cans, lawn furniture, and other loose outdoor objects 
that can be easily blown around by strong winds.

&&

$$

JVC
245 
WWHW70 PHFO 180021
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
221 PM HST Tue Feb 17 2026

HIZ011-015>017-026-027-036>040-042>047-050>052-054-181430-
/O.EXT.PHFO.WI.Y.0007.000000T0000Z-260219T0400Z/
Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala-
Big Island Interior-Koolau Leeward-Molokai Windward-Molokai
Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward-
Lanai South-Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-South Haleakala-Big Island South-Big Island
Southeast-Big Island North-
221 PM HST Tue Feb 17 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Lanai, Kahoolawe, and portions of Oahu, Molokai, Maui, and 
  the Big Island. Areas most at risk include higher terrain, passes, 
  and areas immediately south through west of mountains.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

Secure trash cans, lawn furniture, and other loose outdoor objects 
that can be easily blown around by strong winds.

&&

$$

VAUGHAN
408 
WWHW70 PHFO 181312
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
312 AM HST Wed Feb 18 2026

HIZ011-015>017-026-027-036>040-042>047-050>052-054-190215-
/O.CON.PHFO.WI.Y.0007.000000T0000Z-260219T0400Z/
Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala-
Big Island Interior-Koolau Leeward-Molokai Windward-Molokai
Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward-
Lanai South-Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-South Haleakala-Big Island South-Big Island
Southeast-Big Island North-
312 AM HST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts over 50 mph.

* WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai, Oahu, and the 
  Big Island Hawaii.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

Secure trash cans, lawn furniture, and other loose outdoor objects 
that can be easily blown around by strong winds.

&&

$$

FOSTER
845 
WWHW70 PHFO 182351
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
151 PM HST Wed Feb 18 2026

HIZ011-015>017-026-027-036>040-042>047-050>052-054-191430-
/O.EXT.PHFO.WI.Y.0007.000000T0000Z-260219T1600Z/
Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala-
Big Island Interior-Koolau Leeward-Molokai Windward-Molokai
Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward-
Lanai South-Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-South Haleakala-Big Island South-Big Island
Southeast-Big Island North-
151 PM HST Wed Feb 18 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts over 50 mph.

* WHERE...Lanai, Kahoolawe, and portions of Oahu, Molokai, Maui, and 
  the Big Island. Areas most at risk include higher terrain, passes, 
  and areas immediately south through west of mountains.

* WHEN...Until 6 AM HST Thursday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

Secure trash cans, lawn furniture, and other loose outdoor objects 
that can be easily blown around by strong winds.

&&

$$

Walsh
212 
WWHW70 PHFO 191315
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
315 AM HST Thu Feb 19 2026

HIZ011-015>017-026-027-036>040-042>047-050>052-054-200315-
/O.CAN.PHFO.WI.Y.0007.000000T0000Z-260219T1600Z/
Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala-
Big Island Interior-Koolau Leeward-Molokai Windward-Molokai
Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward-
Lanai South-Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-South Haleakala-Big Island South-Big Island
Southeast-Big Island North-
315 AM HST Thu Feb 19 2026

...WIND ADVISORY IS CANCELLED...

Winds have lowered below advisory thresholds. Winds will remain 
breezy today, but are largely expected to remain just below advisory 
levels. They will continue to gradually decrease throughout the day.

$$

VAUGHAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 15, 8:56 PM HST, 5 hours 58 minutes earlier.

Area forecast discussion, Feb 15, 8:56 PM HST, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
856 PM HST Sun Feb 15 2026

.SYNOPSIS...
Breezy to locally strong trade winds are expected this week. Winds
will be strongest in higher terrain areas, passes, and areas
immediately south through west of mountains across all islands.
Showers carried in on the trade will be focused over windward and
mauka areas.

&&

.SHORT TERM UPDATE...
Issued at 856 PM HST Sun Feb 15 2026

Skies were mostly cloudy this evening, and scattered showers were
moving east over mainly windward and mauka areas. Rainfall amounts
have been relatively light so far, with amounts in the past three
hours ranging from a few hundredths to a few tenths at lower
elevations, and a half inch to around an inch at higher
elevations. The eruption at Kilauea continues at this time, with
ash up to around 15000 ft moving southwest. Winds have come down
below advisory criteria in most areas, and the wind advisory was
cancelled this afternoon. No changes to the forecast are planned
at this time.

&&

.PREV DISCUSSION...
Issued at 338 PM HST Sun Feb 15 2026

Main change with the afternoon package has been to drop the Wind
Advisory. While a few gages reported very low end advisory level
winds, feel they are not representative of conditions to justify
the Wind Advisory. High resolution models that were showing some
of the strongest winds are higher than observations, so have
adjusted the forecast winds down a bit. Expect breezy trades to
continue, but by and large will be just below advisory levels.

As Kilauea volcano activity has increased today, and with
information from the Hawaiian Volcano Observatory, an Ashfall
Advisory has been issued for this evening. Any extension will be
based on any further eruption activity. Additionally, haze/vog has
been added to the forecast for the Big Island. With trade winds
at the surface, most of that activity will be carried to the
southeast of the volcano, however with the most recent eruption
activity, some may expand to areas to the east of the volcano.
With breezy trades expected to continue over the next couple of
days, the vog is not expected to move over the smaller islands.

Strong high pressure far north of the islands is helping to drive
the breezy trades in the region. Over the next couple of days, the
global models have the high sinking southward and weakening. This
combination will maintain a pressure gradient over the islands
that will support the breezy trade winds. Moisture riding in on
the trades will continue to focus shower activity to the windward
areas.

Meanwhile a cold front far northwest of the islands will move to
the east over the next couple days with an upper level trough
strengthening. The ECMWF and GFS both keep the surface and upper
level features west of the islands, stalling both out around
Wednesday/Thursday, and then having the system retrograde to the
west at the end of the week.

&&

.AVIATION...
Issued at 338 PM HST Sun Feb 15 2026

Breezy easterly trade winds continue today, bringing bands of
showers along with it. These showers will continue to primarily
affect windward and mountain areas across the state, with some
spillover showers leaking into leeward areas. MVFR conditions
will occur within the showers while VFR prevails elsewhere. These
intermittent showers are expected to continue through tonight.

AIRMET Tango remains in effect for moderate turbulence downwind
of terrain due to the breezy trade winds. This will likely be
needed for the next several days. AIRMET Sierra is in effect for
mountain obscuration for windward portions of Kauai, Oahu,
Molokai, Maui, and the Big Island due to ongoing and upstream low
clouds and showers. TEMPO light icing is also possible within a
layer between 130-FL240 from Oahu to Big Island due to higher
level clouds moving over the state today.

Recently, Kilauea produced an ash cloud reaching up to 35kft
according to radar. A volcanic ash SIGMET under series Papa has
been issued to cover the ash cloud.

&&

.MARINE...
Issued at 338 PM HST Sun Feb 15 2026

Sprawling 1045mb high anchored over the NE Pacific Basin is
driving strong trades and localized near-gales over the waters this
afternoon. Existing Gale Warning has been transitioned to a Small
Craft Advisory based on the latest ASCAT and water-adjacent land
observations. Governing high pressure weakens by late this week
allowing trades to ease.

Observed surf along E shores solidly in the High Surf Advisory
range where it will likely remain into mid-week. The HSA therefore
remains in effect and may need to be extended into Wednesday as
strong trades and fresh easterly trade wind swell persist.

Minimal energy anticipated out of the N, W, and S quadrants
through the period. Surf along N and W facing exposures gets a
small bump Wednesday and Thursday courtesy of a small, medium
period NW swell.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 AM HST Tuesday for Big Island East-
Big Island North-Big Island Southeast-East Honolulu-Kauai East-
Kauai South-Kipahulu-Koolau Windward-Maui Windward West-Molokai
Southeast-Molokai Windward-Olomana-Windward Haleakala.

Ashfall Advisory until 10 PM HST this evening for Big Island
East-Big Island Southeast.

Small Craft Advisory until 6 AM HST Wednesday for Alenuihaha
Channel-Big Island Leeward Waters-Big Island Southeast Waters-
Big Island Windward Waters-Kaiwi Channel-Kauai Channel-Kauai
Leeward Waters-Kauai Northwest Waters-Kauai Windward Waters-
Maalaea Bay-Maui County Leeward Waters-Maui County Windward
Waters-Oahu Leeward Waters-Oahu Windward Waters-Pailolo Channel.

&&

DISCUSSION...M Ballard
AVIATION...DT
MARINE...JVC

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:14 PM HSTAshfall AdvisoryHFOHawaii9 hr

Nearby

Wind Advisories in Hawaii, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.